Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 121, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 7, 2003, 5:45 PM MDT for Guadalupe County, San Miguel County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 5:45 PM MDT (23:45 UTC)
- Expired
- Jul 7, 2003, 6:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Guadalupe County, NM, San Miguel County, NM
The radar
The Albuquerque radar (KABX), 140 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 072345
SVRABQ
NMC019-047-080015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT MON JUL 7 2003
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 615 PM MDT
* AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER TECOLOTE...OR ABOUT 13 MILES SOUTHWEST OF
LAS VEGAS...MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
3 MILES NORTHEAST OF VILLANUEVA AT 615 PM MDT
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 3521 10511 3522 10526 3504 10527 3504 10540
3527 10545 3548 10547 3555 10527
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:12 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 7, 3:12 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MDT MON JUL 7 2003 MORE AND MORE LOOKING LIKE THE YEAR OF THE LATE ONSET RAINY SEASON OR...IF YOU PREFER...MONSOON...JUST WHAT WE DO NOT NEED. THE HIGH THAT WOULDN/T MOVE E IS GOING TO BE A HUGELY DOMINANT FEATURE THROUGH THE FCST PERIOD...BECOMING ENTRENCHED AT LEAST FOR AWHILE IN THE VICINITY TO JUST S OF THE 4 CORNERS. NEARER TERM LOOKS LIKE TODAY/S STORM CROP A LITTLE MORE MEAGER THAN LAST DAY OR TWO AND SO FAR ALMOST...BUT NOT QUITE...EXCLUSIVE TO THE SANGRES VICINITY. ONE OR TWO JUST E OF KABQ AND LOS ALAMOS AND THE GILA ALSO TRYING TO FIRE UP A LITTLE BUT STRUGGLING. PREVIOUS GRIDS/FCST LOOKED QUITE GOOD WITH BIGGEST CHANGES MADE TO WINDS IN NE WED INTO THU FOR WHAT APPEARS TO BE WEAK WINDSHIFT/FROPA. THIS VERY UNLIKELY TO PROGRESS ALL THAT FAR S AND W BEFORE FADING AWAY...GIVEN MONSTROUS HIGH OVER NM...BUT DID ACQUIESCE AND GO WITH MORE E/NE WINDS FOR AWHILE MIDWEEK FOR NE. MOISTURE SEEMS SO LIMITED AND ANY UPSLOPE SHALLOW ENOUGH TO PRECLUDE ADDING ANY POPS FOR NOW TO WED OR THU GRIDS... THOUGH DID INCREASE CLOUDS A BIT THERE. MODELS MOS DATA ALSO NOT SUPPORTING POPS. THIS WILL HAVE TO BE MONITORED OF COURSE WITH LATER MODEL RUN TRENDS AND SUCH. WITH NW FLOW DOMINANT IN NE NM THOUGH STILL PRETTY CLOSE TO CENTER OF DOMINANT UPPER HIGH DID EXPAND LOW POPS SLIGHTLY S AND E ACROSS NE NM FRI WHILE TRIMMING THEM IN THE NW. TRIMMED BACK ALSO SAT AND SUN ACROSS NW NM. 43 PRELIMINARY NUMBERS... FARMINGTON................ 058/099 060/100 060 43000 GALLUP.................... 049/096 047/098 051 43000 GRANTS.................... 056/095 055/096 057 43000 GLENWOOD.................. 061/102 060/102 059 43100 CHAMA..................... 044/087 045/089 046 43000 LOS ALAMOS................ 056/090 056/092 059 43100 RED RIVER................. 045/081 045/083 046 43100 TAOS...................... 052/091 052/092 053 43100 SANTA FE.................. 054/092 054/094 057 43100 SANTA FE AIRPORT.......... 056/095 056/097 059 43100 ESPANOLA.................. 055/095 055/097 058 43100 ALBUQUERQUE HEIGHTS....... 068/100 069/101 070 43000 ALBUQUERQUE VALLEY........ 063/103 064/104 065 43000 ALBUQUERQUE FOOTHILLS..... 062/098 063/099 065 43000 ALBUQUERQUE WEST MESA..... 068/101 068/102 070 43000 SOCORRO................... 062/101 063/104 064 43000 SANDIA PARK/CEDAR CREST... 056/090 056/091 058 43100 MORIARTY/ESTANCIA......... 053/093 054/095 055 43100 CARRIZOZO................. 060/098 062/100 062 43100 RUIDOSO................... 054/084 056/086 056 43100 RATON..................... 052/091 052/092 053 43100 LAS VEGAS................. 054/090 055/092 054 43100 ROY....................... 063/095 064/096 064 43100 CLAYTON................... 062/095 064/095 062 43100 SANTA ROSA................ 064/097 065/099 065 43100 TUCUMCARI................. 067/098 067/100 067 43100 FORT SUMNER............... 065/096 067/098 066 43100 CLOVIS.................... 065/095 068/097 066 43100 PORTALES.................. 065/096 068/098 066 43100 ROSWELL................... 067/098 069/101 070 43100 .ABQ...NONE.
Hazardous weather outlook, Jul 7, 6:00 AM MDT, 11 hours 45 minutes before
NMZ001>021-026-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED THUNDERSTORMS OVER NORTHWEST NEW MEXICO WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND DRY LIGHTNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:39 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 36 min |
| Jul 7, 4:53 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 52 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.